Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 41, NWS Gray, ME

May 24, 2021

NWS Gray, ME issued this small craft advisory at May 24, 2021, 3:41 AM EDT. It took effect at May 24, 2021, 8:00 PM EDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
May 24, 2021, 3:41 AM EDT (07:41 UTC)
In effect from
May 24, 2021, 8:00 PM EDT
Expired
May 27, 2021, 6:00 AM EDT
In force
58 hr
Issued by
NWS Gray, ME

The text

As transmitted.

590 
WHUS71 KGYX 240741
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
341 AM EDT Mon May 24 2021

ANZ150-152-154-242145-
/O.NEW.KGYX.SC.Y.0041.210525T0000Z-210526T0700Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
341 AM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 PM this evening to 3 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
651 
WHUS71 KGYX 241859
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
259 PM EDT Mon May 24 2021

ANZ153-250900-
/O.EXB.KGYX.SC.Y.0041.210525T0600Z-210526T1000Z/
Casco Bay-
259 PM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 6 AM EDT
WEDNESDAY...

* WHAT...South to southwest winds 15 to 25 kt with gusts up to 30
  kt and seas 2 to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...From 2 AM Tuesday to 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-250900-
/O.EXB.KGYX.SC.Y.0041.210525T1200Z-210526T1000Z/
Penobscot Bay-
259 PM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 6 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and
  seas as high as 4 to 6 ft expected.

* WHERE...Penobscot Bay.

* WHEN...From 8 AM Tuesday to 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-154-250900-
/O.EXT.KGYX.SC.Y.0041.210525T0000Z-210526T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
259 PM EDT Mon May 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 PM this evening to 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

&&

$$
468 
WHUS71 KGYX 250722
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
322 AM EDT Tue May 25 2021

ANZ150-152-154-252130-
/O.CON.KGYX.SC.Y.0041.000000T0000Z-210526T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-252130-
/O.CON.KGYX.SC.Y.0041.000000T0000Z-210526T1000Z/
Casco Bay-
322 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-252130-
/O.CON.KGYX.SC.Y.0041.210525T1200Z-210526T1000Z/
Penobscot Bay-
322 AM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 6 AM EDT WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft expected.

* WHERE...Penobscot Bay.

* WHEN...From 8 AM this morning to 6 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
566 
WHUS71 KGYX 251926
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
326 PM EDT Tue May 25 2021

ANZ150>154-260930-
/O.EXT.KGYX.SC.Y.0041.000000T0000Z-210527T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
326 PM EDT Tue May 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
  seas 2 to 5 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
539 
WHUS71 KGYX 261057
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
657 AM EDT Wed May 26 2021

ANZ150>154-270100-
/O.CON.KGYX.SC.Y.0041.000000T0000Z-210527T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
657 AM EDT Wed May 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
105 
WHUS71 KGYX 261850
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
250 PM EDT Wed May 26 2021

ANZ150>154-270900-
/O.CON.KGYX.SC.Y.0041.000000T0000Z-210527T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
250 PM EDT Wed May 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Watson

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at May 24, 3:32 AM EDT, 9 minutes earlier.

Area forecast discussion, May 24, 3:32 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
332 AM EDT Mon May 24 2021

.SYNOPSIS...
High pressure moves across the region through Wednesday. A cold
front will approach the region Wednesday afternoon before
moving off the coast late Wednesday night. High pressure will
build into the region for the end of the work week while low
pressure crosses the Mid Atlantic region.

&&

.NEAR TERM /THROUGH TODAY/...
High pressure over Quebec has already shown its influence on
the region tonight as skies are clear and winds have decoupled.
This has allowed the northern valleys to drop to freezing and a
Frost Advisory remains in effect until daybreak. Some patchy
valley fog is evident in obs, although not widespread enough for
Satellite imagery. Expect a few more northern valleys to pick
up patchy fog this morning.

For today high pressure will build into the region. Upstream
soundings from Maniwaki Quebec shows a very dry air mass which
should easily mix down to the surface. With this in mind have
lowered dewpoints through the day dropping RH to around 25%. However
the high pressure will keep winds light minimizing any fire
weather concerns. That same high pressure will allow for a
robust seabreeze to develop this afternoon. With that in mind
have decreased the temperatures through the midcoast, with highs
will struggle to reach 60. Further inland have bumped temps a
few degrees as the dry air and strong sun have kept temps
trending warmer over the past few days.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
For tonight, again clear skies with the high still mainly in control
will allow temperatures to drop. Keeping tonight's trend in
mind have also added some patchy fog to the northern valleys.
Also have pushed lows to the lower edge of guidance. While
overall we will begin to see increasing southwesterly flow
through the night, expect the valleys to be able to decouple a
drop like a rock before this flow can push in. In fact, this may
lead to earlier low temps for the northern portion of the CWA
as flow begins to increase around dawn. A frost advisory may
again be needed but will allow the current one to run its course
and the day shift assess that threat.

Tuesday will see increasing SWly flow as the high shifts offshore
and our next system approaches. Both dewpoints and temperatures will
be on the rise through the day. A modest seabreeze in concert with
the SW flow will again limit temps for the midcoast but elsewhere
upper 70s to near 80 seems reasonable.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Overall 500 MB pattern across NOAM continues to remain blocky,
with blocks extending poleward of the Arctic circle in some
spots. This will tend to allow for larger amplitude ridges and
troughs, and thus fairly changeable temps across the CWA
through the extended, with large ridging build in for Wed,
being replaces by troughing for the end of the week. Hard to see
any significant rain attm, as trough that moves in late this
week brings in very dry air mass again.

Tue night will see sfc ridging moving offshore and SW flow
picking up, which will keep temps from falling off much, and
allowing higher Tds into the region, so lows Tue night will be
fairly mild in the upper 50s to low 60s. Given rising Tds, and
the potential for some spots to decouple even with some flow,
added some patchy fog late Tue night as well.

On Wed, the surge of warm air in SW flow will push temps up
into the 80s across most of the CWA, with some spits reaching 90
in srn NH and interior SW ME. The 500 Mb ridge will begin
weaken as 500 MB troughing passes to our N, with weaker dynamics
to the south. This will help push sfc cold front S, and
introduces the ch of showers Wed afternoon and night. Given the
instability of the air mass, TSRA are possible as well, but
dynamics are not great, so chc POPs seem reasonable for now.
Given the atmosphere ahead of the front, cannot rule out some
severe potential as well, but too uncertain to mention attm.

500 MB Ridge/trough couplet flattens as it moves through Wed
night, so cooler air will lose some momentum behind the first
front, but Thu will see temps closer to normal, and plunging
Tds, with highs in the mid-upper 60s in the mtns to the mid to
upper 70s in the south. The coolest air will have to wait for
secondary 500 Mb trough axis and front that passes Thu night.
this front looks mostly dry, given the dry air mass. Lows Thu
night will be in the mid to upper 30s N, to 45-50 in the south.
Highs Friday will like range from around 60 in the N to the mid
to upper 60s in the S.

Sat and Sun looks cool as well but dry, with highs mainly in
the 60s to around 70, and lows around 40 in the mtns to the mid
and upper 40s in the S.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Short Term...IFR fog this morning for HIE and BML but elsewhere
holding VFR. Expect VFR to continue with high pressure through
Tuesday, with a chance for some valley fog on Monday night.

Long Term...Mainly VFR Wed through Friday. Could see some sct
SHRA/TSRA Wed afternoon and evening.

&&

.MARINE...
Short Term...Break in the winds and seas today as high pressure
crests over the Gulf of Maine this afternoon. Increasing SWly
flow ahead of the next system will start to build late tonight
and another SCA has been issued for tonight into Tuesday.

Long Term...SW flow Tue night and Wed will likely need SCA, and
outer waters could see a few gale gusts Tue night. Winds shift
to W-NW Thu, and may need SCA Thu or Fri.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Frost Advisory until 7 AM EDT this morning for MEZ007>009.
NH...Frost Advisory until 7 AM EDT this morning for NHZ001-002.
MARINE...None.

&&

NEAR TERM...Curtis
SHORT TERM...Curtis
LONG TERM...Cempa
Hazardous weather outlook, May 24, 3:41 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
341 AM EDT Mon May 24 2021

MEZ012>014-018>028-033-NHZ003>015-251000-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
341 AM EDT Mon May 24 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001-002-251000-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
341 AM EDT Mon May 24 2021

...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-251000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
341 AM EDT Mon May 24 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A brief period of gales is possible late Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.